MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-10-5-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the car study, subject (b)(6) ae term: stroke ae start date: (b)(6) 2024 was event associated with a new neurological deficit? yes event location: ipsilateral to target ia was event a stroke: yes ae details: post successful web embo of ruptured r pcom, subject was noted to be moving all extremities but confused, this progressed to pt being minimally responsive w/left hem1plegia.Head cta obtained which showed nearly occlusive thrombus in the r ica.Returned to nir suite for thrombectomy.Ir bolus of integrillin given, direct aspiration of the clot performed.Only mild stenosis from event description: a small amount of adherent residual clot.No flow impediment.Started on dapt and transferred back to neuro icu.Was this event a serious adverse event? yes was ae due to device deficiency? no related to study device? possibly related to index endovascular procedure? probably related treatment required? medication, mechanical thrombectomy ae resolution? resolved without sequelae on (b)(6) 2024.
 
Additional Manufacturer Narrative
The device was implanted and therefore not available for return and investigation by the manufacturer.However, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.A detailed medical report review was performed.As reported through the car study, post-performance of a reported successful web embolization for a ruptured r pcom, a transluminal mechanical thrombectomy was performed for an occlusive thrombus in the right ica with reported patient left-sided weakness post web embolization.The patients index procedure date is (b)(6) 2024 and the reported postoperative ae of stroke occurred on (b)(6) 2024.A 6f sophia flow plus reperfusion catheter was advanced into the supraclinoid ica/mca over a 3max microcatheter and direct aspiration was performed.Initial post-thrombectomy angiography showed tici 3 reperfusion.After a second pass, clot burden decreased with left-sided weakness reported as improved.Successful mechanical thrombectomy of the right ica.Mca resulted in tici 3 reperfusion.Based on the review of data, a post procedure stroke occurred and the relationship to the device cannot be ruled out.No device malfunction was reported as associated with the occlusive thrombus in the right ica and/or no device malfunction was reported as the cause of the reported stroke.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.
 
Event or Problem Description
As reported through the car study, subject 02-019: ae term: stroke.Ae start date: (b)(6) 2024 was event associated with a new neurological deficit?: yes.Event location: ipsilateral to target ia.Was event a stroke: yes.Ae details: post successful web embo of ruptured r pcom, subject was noted to be moving all extremities but confused, this progressed to pt being minimally responsive w/left hem1plegia.Head cta obtained which showed nearly occlusive thrombus in the r ica.Returned to nir suite for thrombectomy.Ir bolus of integrillin given, direct aspiration of the clot performed.Only mild stenosis from event description: a small amount of adherent residual clot.No flow impediment.Started on dapt and transferred back to neuro icu.Was this event a serious adverse event? yes was ae due to device deficiency?: no.Related to study device?: possibly.Related to index endovascular procedure?: probably related.Treatment required? medication, mechanical thrombectomy.Ae resolution?: resolved without sequelae on (b)(6) 2024.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key20635547
Report Number2032493-2024-00813
Device Sequence Number20705102
Product Code OPR
UDI-Device Identifier00842429107256
UDI-Public(01)00842429107256(11)230215(17)280131(10)0000322599
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW2-10-5-MVI-3
Device Lot Number0000322599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale